Jump to content

Trying Miodrine- Does It Help You?


ana_22
 Share

Recommended Posts

im thinking of asking my cardio to try miodrine.

i have significant pooling in legs and sometimes arms.

the only thing is my bp is not VERY low....it usually runs 100/70ish but can be as high as 130/90 to as low as 95/70 depending on what im doing.

just wondering if anyone with a similar profile has tries miodrine and whether it has helped?

from what i have read the results are pretty instant? so would i get a feeling of success or failure within a day? or can it take longer to see overall effects like florinef?

thanks guys x

Link to comment
Share on other sites

I'm not in quite the same circumstances you are, but I did try Midodrine to raise my BP and give me a little more energy. My BP tends to run quite a bit lower than yours, but I know it's one of the most common drugs given to POTS patients, and it works for many of them. From what I know, you should see results pretty quickly if the drug is going to work for you. I was told in the first couple of days. It didn't do much to raise my pressures, but did give me more energy for a couple of hours at a time. You can take it every 4 hours or so (ask your doc for what he thinks is best for you).

The only problem was that after about 2-3 hours, it began wearing off and I got really tired. I would have to keep taking it to stay 'up', and then you don't take it within 4-5 hours of your bedtime. Crash! Now I just use it if I really need the energy.

Cheers,

Jana

Link to comment
Share on other sites

midodrine helps me immensely!!

I just can't afford it as i can't afford Part D medicare.

Mido doesn't just help with the low Bp issue but kind of blows up things like a balloon so our body feels like our blood volume is higher. Only way my brain can think to explain it but hope this makes sense

it stinks they stopped the pt assistance program..that drug is a quality of life thing for many people!

difference between working and not working for those still able to work...i've not worked in years but it helps me get out for rare social events

Link to comment
Share on other sites

IT TOOK MY BRAIN AWAY....I DIDN'T EVEN KNOW WHAT YEAR IT WAS, SO I GOT OFF IT...Thank GOD IT came back!..MEDS AND I don't mix very well..... :blink: I wish we could find something to work without all the side effects....I had to take miodrine before bed and then again laying down..... It still didn't stop me from the night passing out or the lows in the morning.

I'm a different case though....

I wish you the very best and send you hugs today.....

bellamia~

Link to comment
Share on other sites

Ana

It CAN RAISE your BP or prevent it from dropping..but sometimes mine is NORMAL and I am tachycardic. THUS midodrine fills up blood VOLUME temporarily..which helps us 'get along with gravity'..least that is my situations.

Link to comment
Share on other sites

Ana

It CAN RAISE your BP or prevent it from dropping..but sometimes mine is NORMAL and I am tachycardic. THUS midodrine fills up blood VOLUME temporarily..which helps us 'get along with gravity'..least that is my situations.

I think this is what it does for me, too. My BP used to vary but seemed to be somewhat normal. On occasion it would be 90/60, but that wasn't too often.

Now I am on it with a Beta Blocker so it also helps keeping my BP from dropping too low from the BB! But it was a big help. I don't even have to take a lot of it, which is good. The biggest help for me is in the AM when my body/ANS is waking up.

Link to comment
Share on other sites

I just started taking it 4 days ago and I don't think it is helping. My blood pressure seems to be the same although HR seems to be occasionally higher at resting therefore much higher upon standing. In general I am not feeling any better.

I have a question about side effects. Every afternoon about 3 pm I have become very nauseous for several hours. This isn't listed as a common side effect and the wierd thing is that it occurs when it is time to take the 3rd dose of midodrine. It seems like any effects should have worn off by then and why wouldn't the nauseousness occur when I take the first dose? (I take at 7:00, 1 1:00 and then 3:00) I have yet to take the 3:00 dose because I feel so sick I just go to bed. Has anyone else had this effect? I'm not sure it is a side effect, but why else would I get sick each day and feel fine after a few hours?

Debbie

Link to comment
Share on other sites

I had a similar reaction towards the end of each 4 hour period when the Midodrine effects were wearing off. It gave me more energy for the first 2-3 hours, and then wore off. I didn't notice any appreciable difference in my BP, though. It works wonders for many, but not for all - like many drugs.

Ciao,

Jana

Link to comment
Share on other sites

It's worked pretty well for me. I've been on it for 4 years. It raises my BP slightly, roughly from 110/80 to 120/90 and pulse drops from about 120 to 90 standing. I felt sort of nauseous for the first few days and every time I increased the dose but that went away. I don't feel nauseous at all now. I developed a tolerance slowly and every few months I had to increase the dose. Now I'm at the max 10mg 3x/day and unfortunately it's not as effective as it used to be but it still helps more than anything else. Sides effects are minor - difficulty urinating, dry scalp. I don't have any side effects as it wears off - I just feel tired so it's a reminder to take the next dose. I hope it works for you.

Jesse

Link to comment
Share on other sites

It's worked pretty well for me. I've been on it for 4 years. It raises my BP slightly, roughly from 110/80 to 120/90 and pulse drops from about 120 to 90 standing. I felt sort of nauseous for the first few days and every time I increased the dose but that went away. I don't feel nauseous at all now. I developed a tolerance slowly and every few months I had to increase the dose. Now I'm at the max 10mg 3x/day and unfortunately it's not as effective as it used to be but it still helps more than anything else. Sides effects are minor - difficulty urinating, dry scalp. I don't have any side effects as it wears off - I just feel tired so it's a reminder to take the next dose.

That is wonderful to read about someone who is back to work full time and playing volleyball. Very encouraging.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...